|Online since 2002|
About Ortho Tri-cyclen®If you've used Ortho Tri-cyclen®, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Shortness of breath
I have been takng ortho tricycyclen Lo for about 6 months. And I constantly feel numbness throughout my body and sometimes if I just sit there I would feel like my body is becoming very heavy and I can hear my heart pumping and i feel like I am going to stop breathing. I also have shortness of breath sometimes, especiay when I reach the top of the stairs... My lips also swelled up three times. They begin itch and then swell up. All this has happened while I Am taking these pills, however I am not quite sure if it is the pills that are causing this... Is it normal? And are these effects common for those who are taking the pills?
AskDocWeb: No, those symptoms are NOT common. Shortness of breath and numbness are listed as side effects that should be reported to your doctor immediately as they may indicate a serious problem. Other symptoms that should be immediately reported to your doctor are:
Will this happen again?
I just got spayed and went off tricyclen 21. the last time i went off birthcontrol (don't remember which), i got bad acne. will this happen again, and for how long? No, i didn't have bad acne before starting it. Thankyou
AskDocWeb: There is no way to know if you will or not. If you do break out remember that the first three months after discontinuing may produce symptoms that are only temporary. When you stop taking the pill it can take some time for your hormone levels to adjust.
Subject: What are my chances of being pregnant?
I started taking ortho tri cyclen lo almost 2 months ago. I missed taking one of the active pills and was supposed to get my period 3 days ago and still haven't and no sign of it comming like I normally have. I do not take the pills at the same time everyday because my doctor did not tell me to. I am married and we often have unprotected sex. I have mood swings headaches and my lower abdomen feels weird. During the first month I had what I thought was my period but it only lasted two days and was very light and now I am late. What are my chances of being pregnant? I am going to go get a test just wondering how likely and if I should even bother?
AskDocWeb: Some variations are to be expected during the first three months of taking a new birth control pill. It takes time for the body to adjust to a different pill. If you read the directions you will see that the right way to take the pill is to take one pill at the same time every day. This maximizes the effectiveness of the pill. If you miss a pill the directions say to take it as soon as you remember it. That may mean that you might take two pills in one day. If you didn't do that then you have an increased risk of getting pregnant.
No period this month
I have been on ortho tri-cyclen lo for about a year now. Three months ago I started my period a week early. It was also accompanied by a bladder infection, I think. I had burning right before I urinated and wasn't able to hold my bladder. The earlier bleeding started with a little bit of spotting then heavy beedling and it lasted for a week. Which is very abnormal for me, I usually will start on the Thursday when I start my placebo pills and end that Sunday. The next month I started a week early again and it lasted a week and when I started the placebos I was done bleeding. This month I have had no period. I have take numerous pregnancy test and they are all negative. I have no idea what's going on and should I be worried?
AskDocWeb: A lack of menstruation (amenorrhea) may be the result of pregnancy, excessive exercise, stress, dramatic weight loss, hormone imbalances, polycystic ovary disease (PCOS), hypothyroidism, menopause, oral contraceptives, or some other medication. Amenorrhoea is a normal physiological event before puberty, during pregnancy, during lactation, and after the menopause. At other times it may be a cause for concern. Always consult with your doctor if you are unsure.
Switching from ortho tricyclen lo to regular ortho tricyclen
I went to the dr today for abdominal pain and found out that a have another cyst. I've been on ortho tricyclin lo for 17 months but today the dr decided to switch me to regular ortho tricyclin. Can someone please tell me is this going to be a good thing or am I going to experience worse symptoms?
AskDocWeb: If you read some of the feedback on this forum you can see that users of Lo seem to have more problems with side effects than those who use the original Ortho Tri-Cyclen. Of course this varies from one individual to the next but you've probably heard that before. Do post an update in a month or so to let us know how your transition goes.
Messed up my cycle?
It didnt last really long my period usually last bot 5 days it stop then started back so it last bot 7 days. Now do this mean i have messed up my cycle cause usually i get my period after the 2 or 3rd white pill im on tri sprintec same as orti cyclen.
AskDocWeb: Welcome back Tiff. Originally we talked about missing pills and taking them in the incorrect order. And yes, that may alter your cycle, which may take another cycle or two in order to stabilize.
No adverse side effects on Ortho Tri Cyclen Lo
I have been on Ortho Tri Cyclen Lo for a month now and I must say I have had no adverse side effects. I take my pill at 9:00 pm everyday (They say taking it after dinner can help with nausea) and have not had any issue of upset stomach or vomiting. I started the pill for acne reasons and have seen a slight decrease in my breakouts but I think its too soon to tell its full effects on my skin. I've seen a small increase in breast size but nothing substantial. Overall though, Ortho Tri Cyclen Lo hasn't caused any problems for me, I would recommend trying it and remember that everyone reacts differently. Take into consideration the negative reviews but don't let it discourage you because there are lots of people who are happy with their BC they just are not as apt to write a review as opposed to the people who had horrible experiences with their BC.
Is it safe to skip the hormone-free pills?
I have been on Ortho Tri Cyclen for several years, and I have no complaints. However, I am leaving tomorrow for vacation, and I just realized that this is the week for my period. Is it safe to skip the hormone-free pills just this once?
AskDocWeb: Please read this post.
Does the pill still work if it has expired?
i was given a 3 month supply of ortho tri-cyclen its about to expire but i have 2 more months left with the same expiration date. Does the pill still work if it has expired? Or should i get a new one?
AskDocWeb: The effectiveness of any prescription drug becomes unreliable after the expiration date. It is safer to get a new pack.
Allergy medication and no period
I have been on ortho tri-cyclen for almost a year now. I just finished my seven non-active green pills in my pack and am supposed to start my new pack today but i still havent gotten my period. i've been taking allergy medication for my allergies that mess with my sinus'. could this be why i havent gotten my period yet? or do you think i could be pregnant even though im not experiencing any signs of it?
AskDocWeb: Allergy medication has no affect on the effectiveness of birth control. Your period could be late for a variety of reasons other than pregnancy. If this is a continuous problem you need to follow up with a physician. Here are some of the reasons why your period might be late (or early).
Stress can affect many things in your lives, including your periods. Stress can affect the normal balance of hormones in your body, causing your period to come early, late, or even skip a month. If the stress is intense enough your body decreases the amount of a hormone (GnRH), which causes it to not ovulate or menstruate.
A sudden, short illness, (allergy attack) or even a longer illness can cause periods to be delayed. This is usually temporary.
Change in Schedules
Making a major change in your daily schedule can throw off your body clock. This is particularly true if you go from days to nights at work or vice versa.
Change in Medications
Some medications can cause a delayed or absent period. Be sure to talk to your doctor about this side effect.
While it is said that the average menstrual cycle is 28 days long, menstrual cycles vary from woman to woman. Sometimes our period is believed to be late when actuality we have just miscalculated. If your menstrual cycles are irregular, but you know when you ovulate, you can look for your period about two weeks after you ovulate. That's one way to help you keep track of your periods.
Weight related causes
Health note: If your allergy medication says "MAY CAUSE DROWSINESS" and you have an accident, you can be charged with DUI/DWI.
Read more feedback
Report - 160 - 161 - Page 162 - 163 - 164 - Last Page 181
If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This consumer advocate website is protected by copyright © 2010-2011 Askdocweb, Inc. All Rights Reserved. This is a layman's report on birth control and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.